Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 291, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 20, 2019, 6:12 PM CDT for Cherokee County, Rusk County, Smith County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2019, 6:12 PM CDT (23:12 UTC)
- Expired
- Oct 20, 2019, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 4:06 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 20, 4:06 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 406 PM CDT Sun Oct 20 2019 .SHORT TERM.../Tonight through Monday Night/ Despite an abundance of low clouds and patchy fog this morning, temperatures have climbed well into the 80s this afternoon. Some areas along and south of I-20 have even managed the upper 80s for highs as a warm front has shifted north today. In addition, dew points have also surged into the lower 70s across much of these same areas. This is all occurring ahead of a cold front which is primed to move into our NW zones around midnight and quickly shift SE across the region overnight through Monday morning, setting the stage for a potential severe weather event across our entire four-state region. Although low-level instability may initially decrease slightly after sunset, expect it to increase once again with the approaching cold front as MUCAPE values spike toward the 2000-2500 J/kg range overnight and perhaps a bit higher in some locations. Add in the increasing low-level jet in the range of 50-60 kts and veering wind profiles with increasing wind shear, a very robust line of convection will develop and spread SE toward the I-30 corridor where an Enhanced Risk of severe weather is noted in the SPC Day 1 Outlook. This line will continue on to the SE across the remainder of the region with a primary damaging wind threat coupled with the lower threats of large hail and isolated tornadoes, which would likely be embedded within the evolving QLCS. Rainfall amounts will average near an inch across the region with isolated higher amounts possible over the next 24 hours. The line of convection should exit the region by early to mid afternoon on Monday with cooler and drier spilling south across the region. Highs on Monday afternoon will range through the 70s while overnight lows will fall into the 40s to near 50 degrees in wake of the cold front on Monday night under clear skies and light NW winds. /19/ .LONG TERM.../Tuesday through Sunday Night/ A departing trough of low pressure extending from the Great Lakes into the Lower Miss Valley on Tuesday will result in milder temperatures and drier conditions through at least Wednesday. By Thursday, the westerlies will remain rather active as yet another trough of low pressure moves out of the Intermountain West and into the Great Plains. Low level moisture should increase quickly Wed Night into Thu with perhaps some diurnally driven isolated to scattered convection possible across our western half on Thursday and then chance pops areawide Thu Night into Friday. There continues to be considerable discrepancies concerning how this late week trough will evolve with the ECMWF/Canadian solutions suggesting the base of the trough will cut itself off from the westerlies on Friday in the lee of the Southern Rockies while the more progressive GFS suggests the trough will be much more open and quickly brings an end to the rainfall across our area on Friday. The differing solutions remain dug-in in regards to the above features so tried to blend the varying solutions which would result in rain chances lingering at least into the first half of Saturday. Regardless, look for much cooler conditions with a frontal passage sometime late Thursday or Friday with a cool upcoming and possible wet first half of next weekend. 13 && .PREV DISCUSSION... /issued 1257 PM CDT Sun Oct 20 2019/ AVIATION... For the 20/18Z TAF period, flight conditions continue to improve as lower cigs lift/clear with VFR now at our East Texas terminals and SHV while MVFR/IFR conditions linger at TXK/ELD/MLU into the early afternoon. However, these sites are expected to go VFR in the next hour or two as a warm front continues to lift northeast. Convection will be very isolated through the remainder of today but begin to increase later tonight ahead of a cold front. Strong to possibly severe convection will follow overnight through early Monday along the front with a solid line of thunderstorms expected to develop with strong and gusty winds spreading southeast across all sites through Monday morning. In the meantime, winds will be generally around 10 kts or less from the S/SW ahead of the front and then quickly veer N/NW with fropa as speeds increase to near 15-20 kts with higher gusts, especially invof of the front/along the line of convection. Cigs/vsbys will also deteriorate quickly as this convection advances across the region on Monday morning, likely prevailing MVFR/IFR through the end of the TAF period. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 77 50 74 / 80 80 0 0 MLU 71 77 50 74 / 30 90 10 0 DEQ 60 73 41 72 / 90 20 0 0 TXK 64 73 46 72 / 90 50 0 0 ELD 68 76 46 72 / 70 80 0 0 TYR 63 74 48 74 / 90 40 0 0 GGG 66 74 47 73 / 80 50 0 0 LFK 71 78 50 77 / 70 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/13
Hazardous weather outlook, Oct 20, 12:24 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1224 PM CDT Sun Oct 20 2019 ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-211200- Union-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Nacogdoches-Shelby-Angelina-San Augustine- 1224 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Isolated to widely scattered showers and thunderstorms will be possible across the region late this afternoon into the overnight hours. No severe weather is expected through tonight at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous showers and thunderstorms will become likely Monday across the region with some of these storms possibly containing large hail and damaging thunderstorm wind gusts. An isolated tornado cannot be ruled out. This activity should move south and east of the region late Monday afternoon or Monday Evening. Additional strong thunderstorms will be possible across the region sometime late Thursday or Friday of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed tonight but will likely become needed on Monday. ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-211200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola- 1224 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Late tonight, strong to severe thunderstorms are expected to develop across North Texas and Eastern Oklahoma and move southeast into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. These storms will have the capability of producing strong and damaging wind gusts, large hail and isolated tornadoes. This threat will move southeast through the predawn hours Monday Morning and could possibly move into extreme Northwest Louisiana near sunrise. Locally heavy rainfall could also result in a flash flooding concern after midnight across the northern third of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The severe weather threat should shift south and east of the region Monday Morning. Additional strong thunderstorms will be possible across the region sometime late Thursday or Friday of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed late tonight. 13
In the hours before
Special weather statement, Oct 20, 6:02 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Shreveport LA 602 PM CDT Sun Oct 20 2019 TXZ136-149-150-202345- Cherokee TX-Smith TX-Rusk TX- 602 PM CDT Sun Oct 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN RUSK AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 645 PM CDT... At 602 PM CDT, Doppler radar was tracking a strong thunderstorm just east of Jacksonville, moving northeast at 35 mph. Half inch to dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jacksonville, Whitehouse, Overton, Troup, New London, Arp, Joinerville, Mixon, Turnertown, New Summerfield, New Chapel Hill, Gallatin and Concord. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3187 9517 3192 9533 3240 9511 3230 9476 TIME...MOT...LOC 2300Z 210DEG 31KT 3196 9521 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:02 PM CDT | Special Weather Statement | SHV | Rusk | 43 min |
| Oct 20, 6:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 42 min |
| Oct 20, 6:29 PM CDT | Special Weather Statement | SHV | Ouachita | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.